MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV CONSOLE

JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV CONSOLE
Model Number SCP680300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.The clinic is reporting this adverse event only and did not request or require field service or clinical support.The johnson and johnson representative provided that no further steps were requested.The doctor was primarily looking for the manufacturer to provide a safer ability to see which system settings were on during phaco.This issue has been referred to medical affairs for medical review due to patient safety concerns and to design engineering for evaluation of potential future product enhancements.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for the phaco system (compact intuitiv console) showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.
 
Event or Problem Description
A surgery center reported a possible mild corneal burn during a phaco session.No further information was provided regarding patient outcome.The site performed their own investigation which revealed that the phaco system settings had been inadvertently changed from their normal 33% at 6ms on 12ms off to a setting with 60% on time.

Brand Name
COMPACT INTUITIV CONSOLE
Common Device Name
COMPACT INTUITIV
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10527888
Report Number3006695864-2020-00430
Device Sequence Number3336417
Product Code HQC
UDI-Device Identifier05050474573628
UDI-Public(01)05050474573628
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberSCP680300
Device Catalogue NumberSCP680300
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1